Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2006, 5:05 PM MDT for Las Animas County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 27, 2006, 6:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:42 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 27, 2:42 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT THU JUL 27 2006 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY...THE UPPER RIDGE REMAINED OVER THE SOUTHWESTERN U.S. BUT A SHORTWAVE DROPPING SOUTH ACROSS COLORADO TODAY WAS PRODUCING WIDESPREAD CLOUDINESS ALONG WITH ISOLATED CONVECTION. AN AREA ROUGHLY ALONG THE I25 CORRIDOR AND WESTWARD REMAINED MOSTLY CLOUDY...BUT CONVECTION HAS MAINLY BEEN ISOLATED AND SHORT-LIVED. DEW POINTS THIS MORNING WERE IN THE MID 60S ACROSS THE E PLAINS...BUT HAVE BACKED OFF A BIT INTO THE 50S TO AROUND 60 F. THE CLOUD COVER AND E-NE SFC WINDS HAVE SLOWED WARMING TODAY...WITH TEMPERATURES ACROSS THE FAR E NEARING 90 F AS OF 230 PM. TONIGHT AND TOMORROW...SO FAR THIS AFTERNOON THE STORMS HAVE BEEN PREDOMINANTLY PULSE-TYPE...WITH ZERO REPORTS OF ANY TYPE OF HEAVY RAIN OR LARGE HAIL...BUT WILL STILL NEED TO MAINTAIN A WATCH TO MAKE SURE NO FLOODING ISSUES ARISE. THE UPPER SHORTWAVE IS EXPECTED TO CONTINUE S AS IT WEAKENS THIS EVENING...WITH CONVECTION LINGERING THE LATEST OVER THE SOUTHERN AND SOUTHWESTERN SECTIONS OF THE CWA UNTIL NEAR MIDNIGHT. OTHERWISE...EXPECT CLEARING SKIES OVERNIGHT AND THEN PARTLY CLOUDY SKIES TO START THE DAY TOMORROW AS THE UPPER RIDGE SLIDES EASTWARD ACROSS THE ROCKIES. LATEST NUMERICAL GUIDANCE PERSISTS WITH COOLER MAX TEMPERATURES...AND WITH WHAT HAPPENED TODAY DECIDED TO PUSH THEM DOWNWARD SLIGHTLY IN THAT DIRECTION. ENOUGH AVAILABLE MOISTURE WARRANTS ISOLATED CONVECTION TOMORROW AFTERNOON...WITH THE BEST CHANCES OVER THE MTS...SO ADJUSTED THE POP GRIDS TO REFLECT THIS. MOORE .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) UPPER RIDGE REMAINS ENTRENCHED ACROSS THE CENTRAL ROCKIES INTO AND THROUGH THE WEEKEND. MODELS HAVE MOST OF THE DEEPER MOISTURE SHUNTED SOUTHWARD...BUT WITH SOME TO WORK WITH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE MOUNTAINS AND ADJACENT TERRAIN...WITH THE BEST CHANCES IN THE CENTRAL AND SOUTHWEST MOUNTAINS. MID LEVEL TEMPERATURES ARE QUITE WARM...IN THE 16 TO 20 DEGREE CELSIUS RANGE...SO HIGHS NEAR 100 IN THE PLAINS...EXCLUDING COS AREA...AND 60S TO 80S IN THE MOUNTAINS AND HIGH VALLEYS LOOKS GOOD. MONDAY MORNING...AXIS OF RATHER STRONG SHORTWAVE ENTERS NORTHERN CALIFORNIA THEN MOVES EAST THROUGH TUESDAY. THIS FEATURE WILL KNOCK DOWN THE RIDGE...BRINGING SOUTHWEST...THEN WEST FLOW ALOFT...AND INCREASING CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS...AND LOWER TEMPERATURES. WITH SOME UNCERTAINTY IN THIS SOLUTION...WILL KEEP POPS IN THE ISOLATED TO CHANCE CATEGORIES...BUT WILL BRING DOWN THE HIGH TEMPERATURES A CATEGORY OR TWO ON TUESDAY...AS THE GFS IS ADVERTISING MID LEVEL TEMPERATURES BELOW 12 DEGREES CELSIUS IN THE PLAINS...BUT SLIGHTLY HIGHER IN THE HIGH VALLEYS AND MOUNTAINS. WEDNESDAY AND THURSDAY...AS THE SHORTWAVE PASSES TO OUR NORTHEAST...THE RIDGE POPS BACK NORTH...AND MID LEVEL TEMPERATURES RISE...BUT NOT TO LEVELS WE WILL EXPERIENCE THIS WEEKEND. HIGHS SHOULD RANGE FROM THE 90S IN THE PLAINS...TO THE 60S THROUGH 80S IN THE MOUNTAINS AND HIGH VALLEYS. WITH TRAPPED MOISTURE IN THE RIDGE...HAVE ISOLATED TO LOW SCATTERED POPS ACROSS THE AREA...WITH THE GREATEST CHANCES ACROSS THE HIGHER TERRAIN. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/13
Hazardous weather outlook, Jul 27, 6:47 AM MDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT THU JUL 27 2006 COZ058>089-093>099-281300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTOMRS WILL BE POSSIBLE THIS MORNING ACROSS THE CENTRAL MOUNTAINS...THE PIKES PEAK REGION AND EL PASO COUNTY. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 MPH. BY EARLY AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE MOUNTAINS...BUT THE ACTIVITY IS EXPECTED TO CONCENTRATE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAIN RANGE AND ACROSS THE SOUTHWEST MOUNTAINS. THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER. STORM MOTION THIS MORNING WILL BE TO THE SOUTH AT 15 TO 25 MPH. BY LATER THIS AFTERNOON...STORMS WILL MOVE TO THE SOUTHWEST AT 10 TO 20 MPH. ALL THUNDERSTORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO EACH DAY...WITH THE BEST COVERAGE OF THUNDERSTORMS OVER THE MOUNTAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 45 MPH. MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT WEEK...AS THE MONSOON PLUME SHIFTS BACK OVER THE REGION. THIS WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAINFALL FOR SUNDAY THROUGH WEDNESDAY...ESPECIALLY OVER THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.